Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 5, NWS Binghamton, NY

June 25, 2009Delaware County, Otsego County, New York

NWS Binghamton, NY issued this flash flood warning at Jun 25, 2009, 6:56 PM EDT for Delaware County, Otsego County, New York. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2009, 6:56 PM EDT (22:56 UTC)
Expired
Jun 25, 2009, 10:00 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Delaware County, NY, Otsego County, NY

The radar

The Binghamton radar (KBGM), 71 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:00 PM EDTFLASH FLOODOtego, NYONE STRUCTURE COLLAPSE AND ONE HOME FLOODED. STREETS FLOODED IN OTEGO. TEMPORARY CLOSURE OF INTERSTATE 88 NEAR OTEGO DUE TO MUD FLOW. RADAR INDICATED AN AREA OF 2.50 TO 4.00 INCHES OF RAINFALL AS FAR AS 4 MILES NORTH AND EAST OF OTEGO.
Jun 25, 7:45 PM EDTFLASH FLOODOtego, NYONE HOME FLOODED. NUMEROUS STREETS FLOODED IN OTEGO. TEMPORARY CLOSURE OF INTERSTATE 88 NEAR OTEGO DUE TO MUD FLOW. RADAR INDICATED AN AREA OF 2.50 TO 4.00 INCHES OF RAINFALL AS FAR AS 4 MILES NORTH AND EAST OF OTEGO. LOCAL STORM REPORT CORRECTED...FOR TIMING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2009-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2009-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
639 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 252256
FFWBGM
NYC025-077-260200-
/O.NEW.KBGM.FF.W.0005.090625T2256Z-090626T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
656 PM EDT THU JUN 25 2009

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL DELAWARE COUNTY IN CENTRAL NEW YORK...
  SOUTHWESTERN OTSEGO COUNTY IN CENTRAL NEW YORK...

* UNTIL 1000 PM EDT

* AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
  AND RAIN GAGE REPORTS INDICATED EXCESSIVE RAINFALL OVER THE WARNED
  AREA. RAINFALL ESTIMATES OF 2 TO 4 INCHES HAVE FALLEN IN THE AREA
  OVER THE PAST FEW HOURS. ADDITIONAL RAINFALL UP TO ONE HALF TO 
  THREE QUARTERS OF AN INCH IS LIKELY THROUGH 8 PM.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
  SIDNEY...FRANKLIN AND OTEGO.

RAPID RISES OF SMALL STREAMS AND CREEKS...WITH SOME LOCALZIED FLOODING
IS LIKELY TO DEVELOP THROUGH 10 PM.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4252 7517 4233 7498 4228 7515 4236 7526
      4246 7529

$$
2 follow-up statements
000 
WGUS71 KBGM 260006
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
806 PM EDT THU JUN 25 2009

NYC025-077-260200-
/O.CON.KBGM.FF.W.0005.000000T0000Z-090626T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE NY-OTSEGO NY-
806 PM EDT THU JUN 25 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHWESTERN OTSEGO AND NORTH CENTRAL DELAWARE COUNTIES...

AT 745 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING IN THE OTEGO AREA OF OTSEGO COUNTY. DOPPLER RADAR INDICATED 
BETWEEN 3 AND 5 INCHES OF RAIN THIS EVENING NEAR THE 
FOLLOWING LOCATIONS...ONEONTA...OTEGO...FRANKLIN AND NORTH FRANKLIN. 
AS OF 755 PM...THE THUNDERSTORMS WITH THE HEAVY RAINS HAVE MOVED OFF 
TO THE EAST AND WEAKENED. ADDITIONAL HEAVY RAINFALL IS NOT 
EXPECTED FOR THE REST OF THIS EVENING. 

OTSEGO COUNTY LAW ENFORCEMENT REPORTED A MUDSLIDE ON INTERSTATE 88 
WITH NUMEROUS ROAD CLOSURES DUE TO FLOODING IN THE OTEGO AREA. ALSO 
IN THE OTEGO AREA...ONE HOME WAS FLOODED. 

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4252 7517 4233 7498 4228 7515 4236 7526
      4246 7529

$$


DJN/MSS
000 
WGUS71 KBGM 260159
FFSBGM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
959 PM EDT THU JUN 25 2009

NYC025-077-260205-
/O.EXP.KBGM.FF.W.0005.000000T0000Z-090626T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DELAWARE NY-OTSEGO NY-
959 PM EDT THU JUN 25 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1000 PM EDT FOR
SOUTHWESTERN OTSEGO AND NORTH CENTRAL DELAWARE COUNTIES...

COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORTED THAT FLOOD WATERS HAD 
RECEDED NEAR OTEGO NEW YORK AS OF 940 PM. NO ADDITIONAL RAIN IS 
FORECAST FOR THE NEXT SEVERAL HOURS AND THE DANGER FROM FLOODING HAS 
ENDED. THERE IS A CHANCE FOR ADDITIONAL SHOWERS, OR POSSIBLY A 
THUNDERSTORM VERY LATE TONIGHT.

RESIDENTS, AND PEOPLE TRAVELING NEAR OTEGO NEW YORK SHOULD AVOID 
FLOOD DAMAGED AREAS, AND SHOULD NOT PASS THROUGH BARRICADED ROADS.

PLEASE REPORT ANY FLOODING, OR FLOOD DAMAGE LOCATIONS TO THE 
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR 
BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4252 7517 4233 7498 4228 7515 4236 7526
      4246 7529

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 6:02 PM EDT, 54 minutes earlier.

Area forecast discussion, Jun 25, 6:02 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
602 PM EDT THU JUN 25 2009

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA LATE THIS AFTERNOON AND TONIGHT. A FEW
STRONG STORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO THE
EVENING HOURS. THE FRONT WILL PASS THROUGH FRIDAY MORNING...WITH
SHOWERS LINGERING THROUGH THE DAY. AN UPPER LEVEL LOW PRESSURE
SYSTEM WILL DROP INTO THE NORTHEAST DURING THE DAY
FRIDAY...RESULTING IN OFF AND ON CHANCES FOR SHOWERS THROUGH MOST
OF THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
UPDATES FOR WATCH EXPANSION THEN NEW WATCH FOR THE REST OF THE
CWA. TS SHOULD CONTINUE FROM THE CENTRAL CWA NOW TO THE SE THIS
EVENING.

PREVIOUS DISCUSSION FROM 4 PM...
SEVERE TS WATCH WENT INTO AFFECT FOR THE NE THIRD OF THE CWA
EARLY THIS AFTN. THIS STAYS IN EFFECT UNTIL 8 PM. A BROKEN LINE OF
TS AND SHOWERS HAS NOW ENTERED STEUBEN. ISOLATED SHOWERS HAVE ALSO
BROKEN OUT AHEAD OF THE LINE. ALL HAVE HEAVY RAIN. SO FAR RAINFALL
AROUND AN INCH. WITH THE SLOW MOVEMENT WILL NEED TO WATCH FOR
TRAINING. WITH THE DRY WEATHER OF THE LAST FEW DAYS NEED AT LEAST
2 INCHES OF RAIN BEFORE ANYTHING MUCH HAPPENS. RIVERS WILL HAVE
SMALL RISES OF LESS THAN 2 FEET. STREAMS AND CREEKS COULD RISE
MORE UNDER TRAINING TS. WIH GREAT INSTABILITY NOW LASTING INTO THE
EVE TS WILL BE CONTINUING INTO TONIGHT AS THE WHOLE SYSTEM MOVES
SLOWLY SE AHEAD OF A COLD FRONT AND UL TROF.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
AS THE UL LOW DROPS SE INTO NY IT WILL CLOSE OFF AND SLOW AS IT
MOVES TO NEW ENGLAND SATURDAY. THIS WILL KEEP SHOWERS AND TS OVER
THE ARE FRIDAY. A SHORT WAVE WILL CAUSE MORE FORCING FRI AFTN SO
THAT TS POSSIBLE WITH COLD CORE ALOFT. FRIDAY NIGHT AND EARLY SAT
SHOWERS WILL LINGER ACROSS THE ERN CWA.

THERE WILL BE A BREAK AS THE STACKED LOW OVER NEW ENGLAND MOVES
EAST AND FILLS WHILE A UL RIDGE MOVES OVER SAT NIGHT AND EARLY
SUNDAY. ANOTHER CLOSED LOW WILL DROP IN FOR THE EXTENDED. A
LEADING COLD FRONT WILL BRING MORE SHOWERS FOR SUNDAY.

PERIOD WILL BE SHOWERY AND COOL WITH LOW UL HEIGHTS. NOT EXPECTING
ANY FLOODING OR SEVERE WEATHER.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE GFS AND THE ECMWF LOOK TO BE IN PRETTY DECENT AGREEMENT WITH
THE EXTENDED PERIOD. BOTH NOW SHOW A CUTOFF LOW WOBBLING AROUND
THE GREAT LAKES REGION THROUGH MID WEEK AND GRADUALLY MOVING
EASTWARD BY THE END OF THE WEEK. THIS WILL KEEP A CHANCE OF
SHOWERS THROUGH THE WEEK WITH SOME PERIODS ALSO HAVING A CHANCE OF
THUNDERSTORMS.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
A PREFRONTAL TROUGH IS APPROACHING THE AREA THIS AFTERNOON. WITH A
VERY UNSTABLE ATMOSPHERE IN PLACE...SEVERE STORMS ARE
POSSIBLE...THUS A WATCH HAS BEEN ISSUED FOR WESTERN NEW YORK
THROUGH THIS EVENING. THESE STORMS ARE EXPECTED TO EVENTUALLY
PENETRATE THROUGH CENTRAL NEW YORK AND POSSIBLY NORTH EASTERN
PENNSYLVANIA TONIGHT. THIS HAS BEEN REFLECTED IN THE TAFS. MVFR AND
IFR CONDITIONS MAY BE POSSIBLE IN AND AROUND THUNDERSTORMS. THESE
STORMS ARE EXPECTED TO MAINLY PRODUCE HAIL AND STRONG WIND. SOME
MAY ALSO PRODUCE SOME HEAVY RAIN...WHICH COULD DETERIORATE
VISIBILITIES RAPIDLY.

OUTLOOK...

FRI AND SAT...MOSTLY VFR.

SUN...MVFR IN SHOWERS AND TS WITH ANOTHER COLD FRONT.

MON AND TUE...POSSIBLE MVFR IN SCATTERED SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...TAC
NEAR TERM...TAC
SHORT TERM...TAC
LONG TERM...SLI
AVIATION...SLI
Hazardous weather outlook, Jun 25, 5:36 PM EDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
536 PM EDT THU JUN 25 2009

NYZ009-015>018-022>025-036-037-044-262145-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
536 PM EDT THU JUN 25 2009

...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON...MOVING
THROUGH DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL
INITIALLY BE ISOLATED IN COVERAGE THIS AFTERNOON AND BECOME MORE
WIDESPREAD INTO THIS EVENING.

SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT...
ALONG WITH THE CHANCE FOR DAMAGING WINDS. BRIEF HEAVY DOWNPOURS
WILL ALSO BE POSSIBLE WITH SLOW MOVING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ062-PAZ040-043-044-047-048-072-262145-
SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
536 PM EDT THU JUN 25 2009

...SEVERE THUNDERSTORM WATCH 513 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON...MOVING
THROUGH DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL
INITIALLY BE ISOLATED IN COVERAGE LATE THIS AFTERNOON AND BECOME
MORE WIDESPREAD INTO THIS EVENING.

SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT...
ALONG WITH THE CHANCE FOR DAMAGING WINDS. BRIEF HEAVY DOWNPOURS
WILL ALSO BE POSSIBLE WITH SLOW MOVING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ045-046-055>057-PAZ038-039-262145-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-
536 PM EDT THU JUN 25 2009

...SEVERE THUNDERSTORM WATCH 508 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL APPROACH THE REGION LATE THIS AFTERNOON...MOVING
THROUGH DURING THE OVERNIGHT HOURS. SHOWERS AND THUNDERSTORMS WILL
INITIALLY BE ISOLATED IN COVERAGE LATE THIS AFTERNOON AND BECOME
MORE WIDESPREAD INTO THIS EVENING.

SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL THE MAIN THREAT...
ALONG WITH THE CHANCE FOR DAMAGING WINDS. BRIEF HEAVY DOWNPOURS
WILL ALSO BE POSSIBLE WITH SLOW MOVING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 25, 3:44 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
344 PM EDT THU JUN 25 2009

NYZ018-036-252030-
MADISON NY-ONONDAGA NY-
344 PM EDT THU JUN 25 2009

...STRONG THUNDERSTORM WILL AFFECT CENTRAL MADISON AND SOUTHEASTERN
ONONDAGA COUNTIES...

* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR POMPEY...AND MOVING EAST
  AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WATERVALE AT 350 PM EDT...
  CAZENOVIA AT 405 PM EDT...
  SHEDS AT 415 PM EDT...
  NELSON AT 425 PM EDT...
  ERIEVILLE AND MORRISVILLE AT 430 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
Local storm report, Jun 25, 4:20 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
420 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             5 E ARKPORT             42.39N 77.60W
06/25/2009  E0.88 INCH       STEUBEN            NY   PUBLIC

0400 PM     HAIL             WAYLAND                 42.57N 77.59W
06/25/2009  E0.88 INCH       STEUBEN            NY   PUBLIC

0400 PM     HAIL             CAMERON                 42.20N 77.40W
06/25/2009  E0.75 INCH       STEUBEN            NY   EMERGENCY MNGR

0405 PM     TSTM WND DMG     COHOCTON                42.50N 77.50W
06/25/2009                   STEUBEN            NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0405 PM     TSTM WND GST     HOWARD                  42.37N 77.52W
06/25/2009  M60.00 MPH       STEUBEN            NY   TRAINED SPOTTER

0410 PM     TSTM WND DMG     CANISTEO                42.27N 77.61W
06/25/2009                   STEUBEN            NY   EMERGENCY MNGR

            TREES AND WIRES DOWN. PARTIAL ROOF BLOWN OFF.

&&

JML
Local storm report, Jun 25, 4:56 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
456 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             5 E ARKPORT             42.39N 77.60W
06/25/2009  E0.88 INCH       STEUBEN            NY   PUBLIC

0400 PM     HAIL             CAMERON                 42.20N 77.40W
06/25/2009  E0.75 INCH       STEUBEN            NY   EMERGENCY MNGR

0400 PM     HAIL             WAYLAND                 42.57N 77.59W
06/25/2009  E0.88 INCH       STEUBEN            NY   PUBLIC

0405 PM     TSTM WND GST     HOWARD                  42.37N 77.52W
06/25/2009  M60.00 MPH       STEUBEN            NY   TRAINED SPOTTER

0405 PM     TSTM WND DMG     COHOCTON                42.50N 77.50W
06/25/2009                   STEUBEN            NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0410 PM     TSTM WND DMG     CANISTEO                42.27N 77.61W
06/25/2009                   STEUBEN            NY   EMERGENCY MNGR

            TREES AND WIRES DOWN. PARTIAL ROOF BLOWN OFF.

0420 PM     HAIL             SAVONA                  42.28N 77.22W
06/25/2009  E1.00 INCH       STEUBEN            NY   PUBLIC

0438 PM     HAIL             TRUMANSBURG             42.54N 76.66W
06/25/2009  E0.75 INCH       TOMPKINS           NY   PUBLIC

0439 PM     HAIL             TRUMANSBURG             42.54N 76.66W
06/25/2009  E0.75 INCH       TOMPKINS           NY   PUBLIC

0450 PM     TSTM WND DMG     HORSEHEADS              42.17N 76.83W
06/25/2009                   CHEMUNG            NY   PUBLIC

            LARGE BRANCHES DOWN

0450 PM     HAIL             ROMULUS                 42.75N 76.83W
06/25/2009  E1.00 INCH       SENECA             NY   PUBLIC

&&

JML
Local storm report, Jun 25, 5:04 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND GST     ELMIRA ARPT             42.17N 76.90W
06/25/2009  M61.00 MPH       CHEMUNG            NY   ASOS

&&

JML
Local storm report, Jun 25, 5:33 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
533 PM EDT THU JUN 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             5 E ARKPORT             42.39N 77.60W
06/25/2009  E0.88 INCH       STEUBEN            NY   PUBLIC

0400 PM     HAIL             CAMERON                 42.20N 77.40W
06/25/2009  E0.75 INCH       STEUBEN            NY   EMERGENCY MNGR

0400 PM     HAIL             WAYLAND                 42.57N 77.59W
06/25/2009  E0.88 INCH       STEUBEN            NY   PUBLIC

0405 PM     TSTM WND DMG     COHOCTON                42.50N 77.50W
06/25/2009                   STEUBEN            NY   EMERGENCY MNGR

            TREES AND WIRES DOWN.

0405 PM     TSTM WND GST     HOWARD                  42.37N 77.52W
06/25/2009  M60.00 MPH       STEUBEN            NY   TRAINED SPOTTER

0410 PM     TSTM WND DMG     CANISTEO                42.27N 77.61W
06/25/2009                   STEUBEN            NY   EMERGENCY MNGR

            TREES AND WIRES DOWN. PARTIAL ROOF BLOWN OFF.

0420 PM     HAIL             SAVONA                  42.28N 77.22W
06/25/2009  E1.00 INCH       STEUBEN            NY   PUBLIC

0438 PM     HAIL             TRUMANSBURG             42.54N 76.66W
06/25/2009  E0.75 INCH       TOMPKINS           NY   PUBLIC

0439 PM     HAIL             TRUMANSBURG             42.54N 76.66W
06/25/2009  E0.75 INCH       TOMPKINS           NY   PUBLIC

0446 PM     TSTM WND GST     ELMIRA ARPT             42.17N 76.90W
06/25/2009  M61.00 MPH       CHEMUNG            NY   ASOS

0450 PM     HAIL             ROMULUS                 42.75N 76.83W
06/25/2009  E1.00 INCH       SENECA             NY   PUBLIC

0450 PM     TSTM WND DMG     HORSEHEADS              42.17N 76.83W
06/25/2009                   CHEMUNG            NY   PUBLIC

            LARGE BRANCHES DOWN

0458 PM     HAIL             FAYETTEVILLE            43.03N 76.00W
06/25/2009  E0.88 INCH       ONONDAGA           NY   PUBLIC

0507 PM     HAIL             5 S CORTLAND            42.53N 76.18W
06/25/2009  E0.75 INCH       CORTLAND           NY   PUBLIC

&&

JML
Special weather statement, Jun 25, 6:29 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
629 PM EDT THU JUN 25 2009

PAZ038-039-043-252330-
BRADFORD PA-SUSQUEHANNA PA-WYOMING PA-
629 PM EDT THU JUN 25 2009

...STRONG THUNDERSTORM MOVING INTO WYOMING COUNTY PENNSYLVANIA...

* AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SUGAR RUN...AND
  MOVING SOUTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  JENNINGSVILLE AND FORKSTON AT 640 PM EDT...
  FORKSTON AND MESHOPPEN AT 645 PM EDT...
  MEHOOPANY AT 650 PM EDT...
  VOSBURG AND RUSSELL HILL AT 655 PM EDT...
  EVANS FALLS AND LAKE CAREY AT 700 PM EDT...
  EATONVILLE AND TUNKHANNOCK AT 705 PM EDT...
  OSTERHOUT AND VERNON AT 710 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

DJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 3:35 PM EDTSevere Thunderstorm WarningBGMSteuben40 min
Jun 25, 4:09 PM EDTSevere Thunderstorm WarningBGMCayuga, Onondaga66 min
Jun 25, 4:09 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Steuben, Yates66 min
Jun 25, 4:17 PM EDTSevere Thunderstorm WarningBGMDelaware47 min
Jun 25, 4:22 PM EDTSevere Thunderstorm WarningBGMSchuyler, Seneca, Tompkins53 min
Jun 25, 4:35 PM EDTSevere Thunderstorm WarningBGMCayuga, Seneca, Tompkins39 min
Jun 25, 4:46 PM EDTSevere Thunderstorm WarningBGMMadison, Onondaga47 min
Jun 25, 4:52 PM EDTSevere Thunderstorm WarningBGMChemung, Schuyler, Tioga, Tompkins53 min
Jun 25, 5:08 PM EDTSevere Thunderstorm WarningBGMBroome, Cortland, Tioga, Tompkins48 min
Jun 25, 5:24 PM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Madison, Oneida52 min
Jun 25, 5:29 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Tioga61 min
Jun 25, 5:54 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego66 min
Jun 25, 6:14 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Delaware, Otsego51 min
Jun 25, 6:37 PM EDTAreal Flood AdvisoryBGMDelaware, Otsego3 hr
Jun 25, 7:10 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego35 min
Jun 25, 7:37 PM EDTSevere Thunderstorm WarningBGMSullivan38 min

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.